How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Y. Your Own Question
Dr. Y.
Dr. Y., Urologist
Category: Urology
Satisfied Customers: 20363
Experience:  I am fellowship trained specializing in general urology and reconstructive urology.
Type Your Urology Question Here...
Dr. Y. is online now
A new question is answered every 9 seconds

What is meant by the diagnosis of "Acute Kidney Injury" probably

This answer was rated:

What is meant by the diagnosis of "Acute Kidney Injury" probably resulting from long-term medications
Hello and thanks for trusting me to help you today. I look forward to working with you.

Are you taking any medication for problems like high blood pressure?
Customer: replied 3 years ago.
Yes, I take 10 mg of Lisinopril QD HS. I have been taking it for about 4 years. My BP is under control and I have lost 40 pounds in the last 7 months thru dieting. Two weeks ago, at the same time I had this blood work done, I was put on Zocor.
The term acute kidney injury means that there is damage to the kidney that has occurred in the short term. In your case, it sounds like some medication you were on has led to either dehydration (which can cause kidney damage), or the medication has damaged the kidney itself. In this situation, the typical approach is to stop any medication that can potentially hurt the kidneys and "wait and see" what happens to your kidney function. It almost always returns to normal once the offending medication is stopped. Hope this helps.
Customer: replied 3 years ago.
We did stop some NSAIDs I was taking. As I said before, we are now in the "wait and see" phase. We are to repeat the blood work (a basic metabolic panel) after Labor Day. I, too, hope things have improved by then. Thanks for your help!
Yes. NSAIDS can do it. You just have to wait and see now. I wish you the best.
Dr. Y. and other Urology Specialists are ready to help you

Related Urology Questions